VAERS accepts reports of adverse events and reactions that occur following vaccination. Healthcare providers, vaccine manufacturers, and the public can submit reports to the system. While very important in monitoring vaccine safety, VAERS reports alone cannot be used to determine if a vaccine caused or contributed to an adverse event or illness. The reports may contain information that is incomplete, inaccurate, coincidental, or unverifiable. In large part, reports to VAERS are voluntary, which means they are subject to biases. This creates specific limitations on how the data can be used scientifically. Data from VAERS reports should always be interpreted with these limitations in mind.
The strengths of VAERS are that it is national in scope and can quickly provide an early warning of a safety problem with a vaccine. As part of CDC and FDA’s multi-system approach to post-licensure vaccine safety monitoring, VAERS is designed to rapidly detect unusual or unexpected patterns of adverse events, also known as “safety signals.” If a safety signal is found in VAERS, further studies can be done in safety systems such as the CDC’s Vaccine Safety Datalink (VSD) or the Clinical Immunization Safety Assessment (CISA) project. These systems do not have the same scientific limitations as VAERS, and can better assess health risks and possible connections between adverse events and a vaccine.
Key considerations and limitations of VAERS data:
VAERS data available to the public include only the initial report data to VAERS. Updated data which contains data from medical records and corrections reported during follow up are used by the government for analysis. However, for numerous reasons including data consistency, these amended data are not available to the public.
given fluids and did perk up as a result however began to deteriorate again and died; diarrhea; crohns disease; sepsis; ischaemic bowel; pulmonary embolisms; Bowel ischemia; Gastroenteritis; Numbness of fingers; Swollen tongue; Jaw stiffness; Clot blood; not urinating; thickening in the breast; sick at home; could not eat; nodule on her lung; Raynaulds Disease; This is a spontaneous report received from a contactable reporter(s) (Other HCP) from the Regulatory Agency. Regulatory number: GB-MHRA-WEBCOVID-202206201457033370-GZLHM (RA). Other Case identifier(s): GB-MHRA-ADR 27029749 (RA). A 57-year-old female patient received BNT162b2 (COMIRNATY), on 28Sep2021 as dose 3 (booster), single (Lot number: FF8288) at the age of 57 years for covid-19 immunisation. The patient's relevant medical history included: "Hernia repair" (unspecified if ongoing), notes: Hernia repair on abdominal wall x2; "Non-tobacco user" (unspecified if ongoing). The patient's concomitant medications were not reported. Vaccination history included: BNT162b2 (Dose 1), administration date: 08Jan2021, for Covid-19 Immunization; BNT162b2 (Dose 2), administration date: 19Mar2021, for Covid-19 immunization. The following information was reported: THROMBOSIS (hospitalization, medically significant, life threatening) with onset 2021, outcome "unknown", described as "Clot blood"; JOINT STIFFNESS (hospitalization, life threatening) with onset 28Sep2021, outcome "unknown", described as "Jaw stiffness"; SWOLLEN TONGUE (hospitalization, life threatening) with onset 28Sep2021, outcome "unknown"; HYPOAESTHESIA (hospitalization, life threatening) with onset 05Oct2021, outcome "unknown", described as "Numbness of fingers"; RAYNAUD'S PHENOMENON (non-serious) with onset Oct2021, outcome "unknown", described as "Raynaulds Disease"; GASTROENTERITIS (hospitalization, life threatening) with onset 21Feb2022, outcome "unknown"; INTESTINAL ISCHAEMIA (hospitalization, medically significant, life threatening) with onset 01Mar2022, outcome "unknown", described as "Bowel ischemia"; GENERAL PHYSICAL HEALTH DETERIORATION (death, hospitalization), outcome "fatal", described as "given fluids and did perk up as a result however began to deteriorate again and died"; DIARRHOEA (hospitalization, life threatening), outcome "not recovered", described as "diarrhea"; CROHN'S DISEASE (hospitalization, medically significant, life threatening), outcome "not recovered", described as "crohns disease"; SEPSIS (hospitalization, medically significant, life threatening), outcome "not recovered"; INTESTINAL ISCHAEMIA (hospitalization, medically significant, life threatening), outcome "not recovered", described as "ischaemic bowel"; PULMONARY EMBOLISM (hospitalization, medically significant, life threatening), outcome "not recovered", described as "pulmonary embolisms"; ANURIA (medically significant), outcome "unknown", described as "not urinating"; BREAST DISORDER FEMALE (non-serious), outcome "unknown", described as "thickening in the breast"; ILLNESS (non-serious), outcome "unknown", described as "sick at home"; FEEDING DISORDER (non-serious), outcome "unknown", described as "could not eat"; PULMONARY MASS (non-serious), outcome "unknown", described as "nodule on her lung". The patient underwent the following laboratory tests and procedures: Platelet count: Unknown results, notes: platelet count <150 Anstrum-109/L; Scan: thickening in the breast. Therapeutic measures were taken as a result of intestinal ischaemia, thrombosis, intestinal ischaemia, breast disorder female. The patient date of death was unknown. Reported cause of death: "given fluids and did perk up as a result however began to deteriorate again and died". Clinical information: Unsure if patient has had symptoms associated with COVID-19. Not had a COVID-19 test. Immediately after receiving the vaccine she had an adverse reaction whereby her tongue swelled up and her jaw became stiff and tight and she was sent home from work. Then in late September/early October 2021, about a week after receiving the covid vaccination (3rd booster) she thought she had a blood clot in her leg so went to the GP. She saw the practice nurse, blood was taken and this confirmed that she had a blood clot so she was put onto blood thinners. About two weeks later her fingertips started to turn blue. She initially didnt tell her family but then did go to Hospital when her employer raised issues about it. The hospital stated she had Raynaulds Disease - she did ask if it could be related to the blood clot but was told by the Dr is was not related. She later went to a different hospital (same Trust) when her fingers did not improve and her palm began to be affected. This hospital believed it was related to clots so a scan was done and the results sent to another Trust to determine whether surgery was needed at that point. Unfortunately this Trust missed some of the clots and she was sent home with a follow up referral date 3 weeks later. It was noted however from the scan that she had thickening in the breast. She went back to the initial hospital where they confirmed they had found a blood clot and she was immediately taken to a different hospital. She had surgery. Following surgery she was on a large dose of aspirin and blood thinners. Her arm then had to be amputated following which she was allowed home on the understanding that she attended the follow up appointments. Her arm was not healing well and she had a further operation for this. On 21Feb she stated that she had a bad stomach and initially thought she had a virus however the diarrhoea was very violent and the family feared she may have sepsis as her arm was still healing from the second operation. She attended hospital where she was initially diagnosed as having gastroenteritis and was sent home. A couple of days later she was in so much pain that an ambulance was called and she was taken back to hospital where they initially stated she had gastroenteritis. She was seen by another doctor and was scanned following which they stated she had crohns disease. They stated she needed surgery as they thought there may be a blood clot blocking the artery of her stomach. She was prepped for surgery and moved into a side ward where she remained all night. A consultant later came round and explained that they had found a nodule on her lung and multiple pulmonary embolisms. She then went on to have surgery for an ischaemic bowel. After being discharged from this admission she was sick at home and could not eat and was not urinating. She was admitted back to hospital where she was given fluids and did perk up as a result however began to deteriorate again and died. Everything started following the booster in September 2021. The Coroner asks that this case is reported via the yellow card system. Patient has not tested positive for COVID-19 since having the vaccine. Unsure if patient is enrolled in clinical trial. Report was relate to possible blood clots or low platelet counts. The report was not relate to possible myocarditis or pericarditis. Thromboembolic event / Thombocytopenia additional questions: Was the platelet count <150 A-109/L was "Unknown". The D-dimer >4000 was "Unknown". Anti-PF4 antibodies identified was unknown. Suspect Reactions: Please provide details of any relevant investigations or tests conducted: "post mortem " Follow-up attempts are completed. No further information is expected.; Reported Cause(s) of Death: given fluids and did perk up as a result however began to deteriorate again and died
|COVID19 (COVID19 (PFIZER-BIONTECH))||3||COVID19||PFIZER\BIONTECH||FF8288||Unknown||Unknown|
|LAB_DATA:||Test Name: platelet count; Result Unstructured Data: Test Result:Unknown results; Comments: platelet count <150 Anstrum-109/L; Test Name: Scan; Result Unstructured Data: Test Result:thickening in the breast|
|HISTORY:||Medical History/Concurrent Conditions: Hernia repair (Hernia repair on abdominal wall x2); Non-smoker|